Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Oct 24, 2021, 7:53 AM CDT for Linn County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 7:53 AM CDT (12:53 UTC)
- Expired
- Oct 24, 2021, 8:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.88 in
- Wind
- 30
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
The text
As transmitted.
907
WWUS83 KEAX 241253
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
753 AM CDT Sun Oct 24 2021
KSZ057-060-MOZ053-241330-
Miami KS-Linn KS-Bates MO-
753 AM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of southeastern Miami,
Linn and northwestern Bates Counties through 830 AM CDT...
At 752 AM CDT, Doppler radar was tracking a strong thunderstorm near
La Cygne, moving northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pleasanton, La Cygne, Mound City, Drexel, Linn Valley, Blue Mound,
Amsterdam, Amoret and Merwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 9508 3812 9507 3829 9500 3852 9463
3851 9461 3848 9461 3848 9456 3833 9434
3803 9494
TIME...MOT...LOC 1252Z 238DEG 44KT 3829 9478
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
$$
GranaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Oct 24, 6:08 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 24, 6:08 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 608 AM CDT Sun Oct 24 2021 .Discussion... Issued at 238 AM CDT SUN OCT 24 2021 Today: Overnight, a warm front lifted north across mid Missouri. Storms have stayed fairly well behaved overnight, with most staying below severe limits. A few additional showers and thunderstorms have developed in the warm sector in a broad area of ascent. Severe weather is not anticipated with these morning storms, but brief heavy downpours will be possible. Shower and thunderstorm activity will move out by mid morning and we will see some dry time through the day. Likely will see quite a bit of cloud cover lingering through the day, but expect to see some clearing in the warm sector. Ample southerly flow will continue to draw moisture north through the day. As this happens, increasing cape values up to 2000 j/kg will be in place by the afternoon. Additionally healthy shear approaching 50 knots will also increase through the afternoon. By early afternoon, expect a cold front to be moving into western Missouri. The front will continue tracking east, where eventually storms will ignite along it. Storms are expected to develop east of I-35 and well east of the Kansas City Metro. Most will stay dry, but those in our far western and southeastern counties will want to pay close attention to the skies in the afternoon. Storms are expected to quickly develop and merge into a line with the main severe threat being strong winds. But any storms that can stay more discrete will have a short lived potential for large hail and a tornado can't be ruled out. The line of storms will move out of our area by sunset and will track through southeast Missouri with continued potential for strong winds in those area. But for us, expect a dry forecast to return by late Sunday evening. The workweek: Things will cool off behind the cold front and Monday morning lows may dip into the 30s again for those in northwest Missouri. The rest of the area should expect mid 40s to start the day Monday. Sunshine will return Monday, but its going to remain chilly with highs only topping out in the 50s across the area. Dry weather will continue on Tuesday with a brief warm up into the 60s again. Active weather will return to the area Wednesday and Thursday as a deepening trough swings thorough the midwest. This will bring additional chances for showers and thunderstorms. Highs will return to the upper 50s for the second half of the week with lows remaining in the 40s. Dry conditions will return for Friday into Halloween weekend with highs back to the low 60s to upper 50s. && .Aviation...(For the 12Z TAFS through 12Z Monday Morning) Issued at 603 AM CDT SUN OCT 24 2021 Lingering shower and thunderstorm activity will continue through mid morning, but dry time will return for mid day. MVFR ceilings will linger into the afternoon, but some scattering out is expected prior to the arrival of the cold front. This front will shift winds to the northwest and gusts up to 30 knots will be possible through this evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...HB
Hazardous weather outlook, Oct 24, 5:15 AM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 515 AM CDT Sun Oct 24 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 515 AM CDT Sun Oct 24 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered morning thunderstorms will continue before moving out of the area by midday. A few of these storms may produce hail and localized heavy rainfall. Severe storms are possible this afternoon and early evening. The greatest risk area is along and east of a line from Clinton to Moberly Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Oct 24, 7:34 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
734 AM CDT Sun Oct 24 2021
KSZ060-241300-
Linn KS-
734 AM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of Linn County through
800 AM CDT...
At 734 AM CDT, Doppler radar was tracking a strong thunderstorm near
Blue Mound, or 10 miles west of Mound City, moving northeast at 40
mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pleasanton, Mound City and Blue Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3806 9508 3825 9507 3838 9489 3818 9469
3805 9507
TIME...MOT...LOC 1234Z 237DEG 33KT 3815 9505
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
GranaSpecial weather statement, Oct 24, 7:53 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
753 AM CDT Sun Oct 24 2021
KSZ057-060-MOZ053-241330-
Miami KS-Linn KS-Bates MO-
753 AM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of southeastern Miami,
Linn and northwestern Bates Counties through 830 AM CDT...
At 752 AM CDT, Doppler radar was tracking a strong thunderstorm near
La Cygne, moving northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pleasanton, La Cygne, Mound City, Drexel, Linn Valley, Blue Mound,
Amsterdam, Amoret and Merwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 9508 3812 9507 3829 9500 3852 9463
3851 9461 3848 9461 3848 9456 3833 9434
3803 9494
TIME...MOT...LOC 1252Z 238DEG 44KT 3829 9478
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
GranaThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 12:52 AM CDT | Special Weather Statement | EAX | Grundy | 23 min |
| Oct 24, 1:26 AM CDT | Special Weather Statement | EAX | Buchanan | 34 min |
| Oct 24, 5:07 AM CDT | Flash Flood Warning | EAX | Grundy, Harrison, Sullivan | 5 hr |
| Oct 24, 8:26 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 37 hr |
| Oct 24, 2:05 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 40 min |
| Oct 24, 2:12 PM CDT | Tornado Warning | EAX | Andrew, Holt | 33 min |
| Oct 24, 2:31 PM CDT | Tornado Warning | EAX | Andrew, Buchanan, DeKalb | 29 min |
| Oct 24, 2:39 PM CDT | Tornado Warning | EAX | Andrew | 23 min |
| Oct 24, 2:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 46 min |
| Oct 24, 2:51 PM CDT | Tornado Warning | EAX | Buchanan, Clinton, DeKalb | 24 min |
| Oct 24, 3:23 PM CDT | Tornado Warning | EAX | Daviess, DeKalb, Gentry | 37 min |
| Oct 24, 3:26 PM CDT | Tornado Warning | EAX | Caldwell, Clinton | 34 min |
| Oct 24, 3:50 PM CDT | Tornado Warning | EAX | Caldwell, Daviess, Livingston | 25 min |
| Oct 24, 4:07 PM CDT | Special Weather Statement | EAX | Henry, Johnson | 23 min |
| Oct 24, 4:10 PM CDT | Tornado Warning | EAX | Livingston | 35 min |
| Oct 24, 4:16 PM CDT | Tornado Warning | EAX | Grundy, Harrison, Mercer | 29 min |
| Oct 24, 4:29 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 31 min |
| Oct 24, 4:37 PM CDT | Tornado Warning | EAX | Linn, Livingston, Sullivan | 38 min |
| Oct 24, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 49 min |
| Oct 24, 4:57 PM CDT | Tornado Warning | EAX | Cooper, Pettis | 33 min |
| Oct 24, 5:10 PM CDT | Tornado Warning | EAX | Adair, Linn, Macon, Sullivan | 35 min |
| Oct 24, 5:54 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 17 min |
| Oct 24, 1:04 AM CDT | Severe Thunderstorm Warning | EAX | Atchison | 26 min |
| Oct 24, 7:34 AM CDT | Special Weather Statement | EAX | Linn | 26 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.